Crew News: Jul 04 2011
Reportedly strong batches and varieties of ecstasy around on the scene, so any users determined to use ecstasy should take care with dosing so as to stay safe.
Not wishing to add to any media sensationalism, there have been various recent user reports of people taking multiple quantities of tablets and experiencing difficulties. In Crew's experience this has been true where people have taken too much and/or have mixed with other substances such as alcohol.
For the last few years the active ingredient in Ecstasy has varied, often not being MDMA , which has caused patterns of use to change. Many users have become accustomed to taking mutiple tablets in a drug using session.
Please remember ecstasy tablets can contain different substances including MDMA and other drugs such as BZP or other piperazines, Purity levels can also vary. Even if you are an experienced user, please follow our harm reduction advice to stay safe as batches can vary.
Harm reduction advice:
If you are determined to use:
- Start with half a pill and wait at least 1-2 hours before redosing
- Avoid mixing with other substances including alcohol
- Take regular breaks from dancing
- If dancing, drink water or isotonic drinks so as not to dehydrate but be careful with water consumption, don't go over a pint an hour
- Look after your mates and seek help if you need to
For more info on ecstasy, check out here.
If you want the latest memo from Crew and the SDF on ecstasy, you can download it here.
Fatalities with ecstasy are relatively rare but users can experience some unpleasant side effects especially at high doses or where it is with mixed with other substances.
Signs of an ecstasy overdose include:
- Hyperthermia (very high body temperature or overheating)
- Rapid heart rate
- Severe nausea and vomiting
As mentioned in the harm reduction advice, drinking too much water can also be an issue although it's important not to dehydrate. A condition called hyponatremia (low sodium levels) can be exacerbated by water intoxication especially where one is not losing fluids by sweating or urinating. As MDMA often affects your desire/ability to go to the toilet, this can become an issue, especially if you are not dancing. The Leah Betts case was due to this very issue.
If you are experiencing difficulty from ecstasy use and would like further information advice or support, please contact us or contact Know the Score on 0800 587 587 9.
If you experience medical difficulties please contact your GP or NHS 24 on 08454 242424.